MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion and tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 33mm watchman laa closure device & delivery system (wds) were used.The 33mm device was successfully inserted into the laa after one partial recapture was performed.After the procedure there was no effusion present and protamine was not given after the case.Two hours post-procedure, the patient began to experience tamponade.A pericardiocentesis was performed, a pericardial drain was placed and the patient was stabilized.The patient fully recovered and was discharged.The patient returned to the clinic on (b)(6) 2020 for a follow-up visit and was reported to be stable.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10927474
Report Number2134265-2020-16465
Device Sequence Number11835940
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025207987
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;